MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6802220
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a discordant, non-reproducible, lower than expected b-hcg ii result was obtained when a patient sample was tested using vitros b-hcg lot 3630 on a vitros xt7600 integrated system.A definitive cause of the event was not established with the limited information provided.A vitros b-hcg lot 3630 reagent issue is an unlikely cause of the event as historical qc results leading up to the event were acceptable.Additionally, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg reagent lot 3630.An instrument issue is an unlikely cause of the event as diagnostic precision testing indicating acceptable vitros xt7600 integrated system performance around the time of the event.Patient sample mix up cannot be ruled out as a contributor to the event as the vitros b-hcg result of <2.39 miu/ml for patient 1 was inconsistent with alternate results for the patient and then sample for the patient was run using different trays and cups on two vitros instruments at the customer site.Furthermore, the sample was front loaded onboard the instrument when the vitros b-hcg result of <2.39 miu/ml was obtained and it is possible patient sample mix up occurred in this instance.However, the customer did not confirm patient sample mix up had occurred.In addition, pre-analytical sample processing could not be ruled out as a contributing factor as it was not possible to determine whether the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, non-reproducible, lower than expected b-hcg result was obtained when a patient sample was tested using vitros b-hcg lot 3630 on a vitros xt7600 integrated system.Patient 1 result of 2.39 miu/ml versus the expected result of 20218 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, non-reproducible, lower than expected vitros b-hcg result of 2.39 miu/ml for patient 1 was not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16379747
Report Number3007111389-2023-00018
Device Sequence Number17677747
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public10758750002320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model Number6802220
Device Catalogue Number6802220
Device Lot Number3630
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown